Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Odd pains after injection

krnoon1kkrnoon1 Posts: 1
edited 06/11/2012 - 8:48 AM in Spinal Injections

I am new to the forum and I have been searching for answers the last couple days. I thought I would try here and see if anyone else has experienced this.

I had my 2nd lumbar injection on Nov. 3rd. and it was very painful. I could not sleep on my sides at all for the first 2 days and had upper back/neck pain ever since. I had upper back pain before and the first one helped the upper pain though he shot me in the lower back. I've read about getting a leak and having a headache from that but this is not really a headache. My pain is at the top of my spine or base of my neck, it hurts constantly and it almost feels like something the pain is stabbing though to my throat. I know that sounds crazy but I don't know how else to describe it. My whole back hurts and even my face feels funny.

I read that some people get cramps which I have started to have in my legs, feet, and left hand. I took a b12 shot as someone mentioned this could be the cause.

I am just grasping at straws. I called my doctor the day before yesterday and he still has not called me back. I called today and they said my file was on his desk. I'm so frustrated! Does anyone have any idea's? I'm worried.

Thank you!


  • I had my first set of injections 1 weeks ago, he also referred to them as nerve block injections. He said it wouldn't go into any nerves, just near the nerves and that it wasn't painful.

    Reluctantly, I said yes. Mostly because I'm sick of living almost constantly on drugs for pain and I was really hoping something could help, for good. So I laid down on the table and he had an assistant spray a numbing (very cold) solution to the injection site as he did both injections. The first one on the left side of my lumbar spine hurt like hell, and I'm pretty good with pain. It hurt to the point that I actually felt my body jerk in reaction to it before I could even register the pain. The second shot was completely different (lower down, near the sacrum, on the right side)...I hardly felt a thing. I figured the pain was normal because he didn't react to me jumping.

    Since those injections I have had severe shooting pains in the area of the left injection. It's like a stab and then it spreads, a pain I've not ever had before so I know it's not just my discs or something I had prior. This is a new pain and it SUCKS big time. Everytime I put my left foot down when walking I get a shooting pain. I get it just sitting, laying, no matter what position I'm in, it's still there. I have been using my opioids more than ever since these injections.

    I think I made a very premature decision and didn't ask enough questions. I also signed something in a hurry on my way out the door. Probably releasing them from any legal responsibility. The doctor is now on vacation and I don't know what to do. I'm really scared I made a bad decision.

    I just can't fathom that I've made a decision that has put me in MORE pain than I was in before...so now on top of the new horrible pain I'm also feeling really crappy about my decision. I really hope your doctor takes your side effects seriously and tries to help...I can't wait to see what my doc has to say. Probably something along the lines of "it's not from the injection" and then make me feel like I have no idea what is going on with my body. I can only hope for the best for both of us, good luck to you.
  • If your doctor won't call you back, and you are having this severe reaction, get a new doctor ASAP. I have had many shots to my lower spine and never had any bad reactions (except, most recently, it put my body into mensus even though I am 10 years post-menepausal - it happens). All of the shots I had gave me instant pain relief. I go to a neurologist at Lahey Clinic in the Boston area (the best medicine in the world). She uses a live exray machine to guide her in order to avoid hitting any nerves or blood vessles. Pretty accurate way to do it.

    The mensus thing is a bother, but it's a side effect of the cortisone that many women are complaining about and probably is a warning to us all not to just rely on these shots for pain relief.

    Sorry to hear about your horrible pain experience. I thought I'd tell you what 'good' medical practices are doing.
  • That is just aweful! Like I Said to another member of this forum, the medical practice you go to is so important. I am fortunate to live in Boston and can go to Lahey Clinic, who just won a Magnet Recognition Award. They are very thorough and have layers of safety protocols. When I had my shots, I had at least two or three pre-visits. In the OR, for the injections, the doctor had a live xray machine to guide her and there were 6 assistants in the room.

    It sounds like that doctor punctured a nerve in your epidural area. Hard to prove, but do go to the best medical facility you can find and get an MRI to show the damaged area.
  • Thanks for your input, my dr also uses an xray machine to guide him. He also palpates the area, but after seeing him after the first injection he said it's probable that he may have hit a blood vessel which continued to bleed and left a hematoma near the nerves, causing the pain.

    Right now, I'm nearly due for my third injection (last of the set)...I still feel I have more pain than ever, but I've heard it usually takes at least 3 to feel relief. I'm hoping this third one will do the trick, because I've really been in a bad state lately. The pain leads to anger and depression, I'm not even 27 yet and I feel like I'm a cripple. This doctor has very good standing in NYC actually, so I will stick with him at least for a while. He was the first dr to seem genuinely concerned about me, and even if that's just "bs" bedside manner, it does help.

    Thanks for your input, I'll let you know how things are working out after my 3rd. And good luck to you too <3
Sign In or Register to comment.